MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "catheter kinked (obstructed), unable to pass guide wire".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one photo for analysis.The image showed a cvc and guidewire assembly within its package.The report of a kinked catheter could not be confirmed with the customer provided image.The customer also returned one two-lumen cvc and guidewire with arrow advancer for analysis.Signs of use were observed.Visual analysis revealed that the catheter body was kinked towards the proximal end.The appearance of the kinking appears consistent with undue force applied during insertion.No other defects/anomalies were observed with the catheter integrity.The kink in the catheter body was measured at 7/8" from the juncture hub.A slight bend was also noted at 3 1/2" from the juncture hub.The catheter body length measured 5 1/16", which is within the specification limits of 4 13/16" - 5 3/16" per the catheter product drawing.The catheter body outer diameter measured 0.0545", which is within the specification limits of 0.054" - 0.058" per the catheter extrusion product drawing.The catheter body inner diameter at the distal tip measured 0.021", which is within the specification limits of 0.021" - 0.023" per the catheter product drawing.A lab inventory guidewire with a diameter of 0.018" was inserted through the catheter.Little to no resistance was encountered as the guidewire passed completely through the assembly.Performed per ifu statement, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The customer report of a kinked catheter was confirmed through complaint investigation.Visual analysis revealed that the catheter body showed evidence of a kink.Despite the damage, the catheter met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "catheter kinked (obstructed), unable to pass guide wire".

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20986691
Report Number9680794-2024-01261
Device Sequence Number8599497
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)240429(17)290331(10)14F24D0133(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-14402
Device Lot Number14F24D0133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown